Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 15, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 23, 2004, 12:05 PM CDT for Dickson County, Humphreys County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 12:05 PM CDT (17:05 UTC)
- Expired
- Apr 23, 2004, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Dickson County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 231713
FFWBNA
TNC043-085-232000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1205 PM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DICKSON COUNTY IN TENNESSEE
HUMPHREYS COUNTY IN TENNESSEE
* UNTIL 300 PM CDT
* AT 1201 PM CDT...RADAR INDICATED HEAVY RAIN FALLING AT A RATE
BETWEEN ONE INCH AND ONE AND ONE HALF INCH PER HOUR ALONG A LINE
FROM NORTH OF WAVERLY TO NEAR CHARLOTTE. THIS RAIN IS IN ADDITION
TO VERY HEAVY RAIN WHICH FELL OVER THE SAME AREA DURING THE PAST
TWO DAYS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3624 8791 3620 8755 3634 8750 3629 8717
3597 8720 3602 8754 3593 8769 3599 8800
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 10:05 AM CDT, 2 hours earlier.
Area forecast discussion, Apr 23, 10:05 AM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1005 AM CDT FRI APR 23 2004 .UPDATE... MOTHER NATURE SEEMS TO BE LOCKED INTO RECURRING PATTERN W/ SHRA/TSRA MOVING E FROM MEM DURING DAY THEN WAVE OF HEAVY RAIN MOVING N INTO WESTERN SECTIONS OVERNITE. AREA RADARS SHOW 4-6 INCHES RAIN LAST 72 HOURS QUITE COMMON FROM PARSONS IN DECATUR CTY NE TO DICKSON ON INTO PORTLAND. SOME ISOLATED 8-10 INCH AMOUNTS BENTON AND HUMPHREYS CTYS NORTH OF CAMDEN AND WAVERLY. SKIES PRESENTLY MOSTLY CLOUDY AND TEMPS 65 TO 70. NO NEED FOR UPDATE NOW BUT WILL KEEP AN EYE ON LATEST TRENDS. && .BNA WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR NW -NCENTRAL PORTIONS OF CWA THROUGH 6 PM TODAY. && MAG
Hazardous weather outlook, Apr 23, 5:30 AM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI APR 23 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ...FLOOD WATCH IS IN EFFECT TODAY FOR SECTIONS OF NORTHWEST AND NORTH CENTRAL MIDDLE TENNESSEE... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA THROUGH TONIGHT. FLOODING AND FLASH FLOODING WILL BE THE MAIN CONCERN WITH THE GROUND ALREADY SATURATED FROM PREVIOUS RAINS. MANY CREEKS AND STREAMS ARE ALREADY NEAR BANKFULL LEVELS. ANY ADDITIONAL HEAVY RAINFALL AMOUNTS COULD CREATE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS LOOKS TO BE SUNDAY AFTERNOON AND EVENING WHEN A STRONG COLD FRONT MOVES ACROSS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION REMAINS POSSIBLE TODAY AND AGAIN ON SUNDAY. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 12:44 AM CDT | Flash Flood Warning | OHX | Benton, Houston, Humphreys | 3 hr |
| Apr 23, 2:39 AM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Robertson | 3 hr |
| Apr 23, 3:26 AM CDT | Flash Flood Warning | OHX | Stewart | 3 hr |
| Apr 23, 12:59 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 46 min |
| Apr 23, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 51 min |
| Apr 23, 1:30 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 45 min |
| Apr 23, 1:45 PM CDT | Tornado Warning | OHX | Wilson | 30 min |
| Apr 23, 2:12 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 58 min |
| Apr 23, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 55 min |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.